MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE WITH THE BD PRECISIONGLIDE¿ NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE WITH THE BD PRECISIONGLIDE¿ NEEDLE; PISTON SYRINGE
Catalog Number 309572
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.The customer's address is unknown.Illinois, usa has been used as a placeholder based on the reported phone area code.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd luer-lok¿ syringe with the bd precisionglide¿ needle was blocked during use.The following information was provided by the initial reporter: "we have used 7 needles out of this batch.The one i used tonight i needed to use all my power to push down.I couldn't give him the rest of the needed medicine because it wouldn't move.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: it was reported the needle is blocked.To aid in the investigation, one photo was provided for evaluation by our quality team.The photo shows two packaging blister top webs.A device history record review was completed for provided material number 309572, lot number 1342380.The review revealed all visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 1342380 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer could not be confirmed, and without the physical sample analysis a probable root cause could not be offered.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD LUER-LOK¿ SYRINGE WITH THE BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15899857
Report Number1213809-2022-01124
Device Sequence Number17471973
Product Code FMF
UDI-Device Identifier00382903095728
UDI-Public(01)00382903095728
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number309572
Device Lot Number1342380
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer12/10/2022
Initial Report FDA Received Date12/01/2022
Supplement Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown